MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Model Number 277KB
Medical Device Problem Codes Electrical Shorting (2926); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that mid case, one of our tur diathermies leads overheated and snapped off at the connection point.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during inspection of the cable, it was determined that the cable at the instrument connector had suffered damage due to temperature.The cause of the defect is that liquid probably penetrated the cable at the transition point into the instrument plug.At this point, the liquid heated up significantly and exploded.The cause is wear and tear of the product.According to ifu, this could have been detected during a thorough inspection prior to use.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo 
MDR Report Key22311697
Report Number9610617-2025-01087
Device Sequence Number8830257
Product Code GEI
UDI-Device Identifier04048551090169
UDI-Public04048551090169
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K232486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KB
Device Catalogue Number277KB
Device Lot NumberSN02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer07/25/2025
10/15/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/18/2025
10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown